MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMBINED HAMMER; HAMMER,SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH COMBINED HAMMER; HAMMER,SURGICAL
Catalog Number 359.221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an unknown surgery that the hammer broke during hammering.There was no surgical delay.Patient and procedure outcome were unknown.This report involves one (1) combined hammer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the procedure was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Reviewing received picture, the complaint description can be confirmed that some metal pieces blow out of the hammering surface.Visual inspection: the received combined hammer is in a desolate condition.The slot handle is marked from heavy hammer blows.Further evaluation has shown that at the edges of the hammering surface some metal pieces are blow out.Dimensional inspection: the relevant features are heavy damaged in a manner which prevents accurate measurement of the features.The damages are clearly caused post manufacturing.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.This combined hammer was made from the sub-component hammering body (50128268).The component is not lot tracked.Therefore, the last three potential work orders that were produced prior to lot 1l60852 were reviewed.The review has shown that with raw materials 1.4034 the correct material was used.The measurements of the hardness after the hardening procedure were within the specification per relevant drawing.Summary: the complaint condition is confirmed due to the damages found on the devices.The instrument is in a desolate condition and is marked from heavy hammer blows.On the lower section of the hammer head a part of the hammering surface is chipped off.From the signs of usage it could be assumed that the hammer head has been used more on one side than the other.We assume that the chipping of the metal part from the hammer head could be caused by hitting with the edge of the hammer head on the hammer guide for ten (359.218).However, based on the findings above no fault could be found in material or during the production.This failure is typically consistent with inadequate handling of the device in combination with high excessive force application.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: a device history record (dhr) review was conducted: part: 359.221, lot: 1l60852, manufacturing site: umkirch, release to warehouse date: 20 sep 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINED HAMMER
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10174056
Report Number8030965-2020-04325
Device Sequence Number2464616
Product Code FZY
UDI-Device Identifier07611819096660
UDI-Public(01)07611819096660
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.221
Device Lot Number1L60852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/01/2020
07/30/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/22/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1